Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 112, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2018, 6:57 PM CDT for Marion County, Tennessee. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2018, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 27, 2018, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 2:47 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Morristown TN 347 PM EDT Wed Jun 27 2018 .SHORT TERM...(Tonight and Thursday)...Another day of waves of storms today. After these latest waves much of our airmass is pretty worked over, except for SW areas. Another wave or two due to move through this evening and overnight. Some models also show another wave moving through the southern parts of the area Thursday afternoon in NW flow. Best risk of severe this evening will be over these SW areas, where the higher theta-e air still exists, where as farther northeast temps are in the 70s over a good part of the area now. With the chaotic nature of the storms will have low-res (12- hour) timing of POPs. Temps tonight and Thursday should be close to persistence, but will some locally cooler Max Temps due to early convection and clouds. .LONG TERM...(Thursday night through Tuesday)... The ridge will finally begin to lessen the rain chances beginning shortly after sunset Thursday evening. The price to pay will be warmer daytime high temperatures, though - along with a few, mainly afternoon showers and thunderstorms possible across the southern half of the forecast area on Friday. In fact, afternoon showers and thunderstorms will remain possible through the weekend and into the middle of next week. The ridge shifts east Saturday night and a trough digs into the Great Lakes Region. Additional shortwaves combined with instability over the area will bring the highest chance of showers and thunderstorms on Sunday and Monday. Upper flow weakens on Tuesday and Wednesday but isolated showers and storms will remain possible. The warmest days will occur on Friday and Saturday when temperatures will generally be in the lower 70s in the mornings to lower 90s in the afternoon. Slightly cooler temperatures will occur through the remainder of the week...but not that much cooler - lower 70s to upper 80s. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 89 71 91 / 60 60 40 30 Knoxville McGhee Tyson Airport, TN 71 87 70 91 / 70 60 30 20 Oak Ridge, TN 71 88 70 92 / 70 50 30 20 Tri Cities Airport, TN 68 85 65 89 / 70 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && GM/AC
Hazardous weather outlook, Jun 27, 2:55 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 355 PM EDT Wed Jun 27 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-282000- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 355 PM EDT Wed Jun 27 2018 /255 PM CDT Wed Jun 27 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Additional showers and thunderstorms are expected once again across the region. A few of these storms may become strong or severe, producing damaging winds, hail and heavy rainfall with localized flash flooding possible. Best chances this evening and overnight will be south and west of Knoxville. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
In the hours before
Special weather statement, Jun 27, 1:10 PM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
210 PM EDT WED JUN 27 2018
TNZ084-085-099-100-271900-
Bradley TN-Hamilton TN-Meigs TN-McMinn TN-
210 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...MEIGS...
CENTRAL MCMINN AND NORTHEASTERN HAMILTON COUNTIES UNTIL 300 PM EDT...
At 210 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Decatur to 8 miles southeast of Dayton to
9 miles northeast of Soddy-Daisy. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cleveland, Athens, Decatur, Charleston, Englewood, Calhoun,
Riceville, Hillsview, Clear Water, Hopewell, Big Spring, Sale Creek
and Birchwood.
LAT...LON 3515 8500 3538 8512 3542 8503 3541 8501
3545 8496 3544 8494 3544 8491 3548 8490
3550 8486 3552 8487 3555 8483 3555 8480
3557 8480 3558 8479 3546 8446 3527 8465
3527 8467 3525 8469
TIME...MOT...LOC 1810Z 313DEG 16KT 3549 8478 3541 8490 3535 8504
CEDSpecial weather statement, Jun 27, 4:53 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
553 PM EDT WED JUN 27 2018
TNZ067-068-081>086-099-272230-
Sequatchie TN-Rhea TN-Bledsoe TN-Northwest Monroe TN-Roane TN-
Loudon TN-Hamilton TN-Meigs TN-McMinn TN-
553 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...SOUTHWESTERN LOUDON...
NORTHERN SEQUATCHIE...BLEDSOE...MEIGS...NORTHERN MCMINN...
NORTHWESTERN MONROE...NORTHEASTERN HAMILTON AND SOUTHWESTERN ROANE
COUNTIES UNTIL 630 PM EDT/530 PM CDT/...
At 552 PM EDT/452 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southeast of
McMinnville to near Pikeville to near Fairview. Movement was
southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Athens, Dayton, Sweetwater, Dunlap, Madisonville, Pikeville, Decatur,
Spring City, Graysville, Niota, Philadelphia, Clear Water, Stinging
Fork Falls State Park, Murray Store, Mount Crest, Brayton, Old
Washington, Paint Rock, Peakland and Piney Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3555 8550 3555 8546 3556 8545 3557 8542
3568 8530 3579 8451 3550 8424 3540 8489
3533 8555 3536 8551 3541 8549 3541 8551
3542 8551 3543 8554 3549 8554 3553 8560
TIME...MOT...LOC 2152Z 318DEG 24KT 3561 8568 3565 8515 3575 8456
SRSpecial weather statement, Jun 27, 5:40 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Morristown TN
640 PM EDT WED JUN 27 2018
TNZ081>084-098>100-272345-
Sequatchie TN-Rhea TN-Bledsoe TN-Marion TN-Bradley TN-Hamilton TN-
Meigs TN-
640 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...NORTHERN
BRADLEY...SEQUATCHIE...BLEDSOE...SOUTHWESTERN MEIGS...NORTHEASTERN
MARION AND CENTRAL HAMILTON COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
At 639 PM EDT/539 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Dayton to
Gruetli-Laager. Movement was southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, Dayton, Dunlap, Pikeville, Soddy-Daisy,
Signal Mountain, Walden, Lakesite, Whitwell, Charleston, Fairmount,
Harrison, Red Bank, Graysville, Powells Crossroads, Calhoun,
Cartwright, Flat Top Mountain and North Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3529 8569 3532 8556 3538 8549 3541 8549
3543 8554 3549 8554 3553 8560 3555 8546
3557 8542 3571 8527 3538 8484 3535 8486
3529 8472 3527 8475 3525 8473 3525 8470
3524 8471 3523 8470 3519 8470 3510 8553
TIME...MOT...LOC 2239Z 319DEG 16KT 3547 8510 3536 8564
CDGSpecial weather statement, Jun 27, 6:13 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
713 PM EDT WED JUN 27 2018
TNZ099>101-280000-
West Polk TN-Bradley TN-Hamilton TN-
713 PM EDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...SOUTHWESTERN POLK AND
HAMILTON COUNTIES UNTIL 800 PM EDT...
At 713 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Cleveland to near
Fairmount. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, Soddy-Daisy, Signal Mountain, Walden,
Lakesite, Ridgeside, South Cleveland, Fairmount, Harrison, East
Cleveland, Wildwood Lake, Red Bank, Collegedale, Waterville, North
Chickamauga Creek Gorge, Parksville, Red Clay State Park, Flint
Springs and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3498 8530 3514 8539 3529 8527 3533 8497
3529 8495 3529 8493 3534 8488 3505 8455
3499 8459
TIME...MOT...LOC 2313Z 323DEG 18KT 3528 8493 3522 8534
CDGSpecial weather statement, Jun 27, 6:50 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
650 PM CDT WED JUN 27 2018
TNZ081-082-280030-
Sequatchie TN-Bledsoe TN-
650 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES
UNTIL 730 PM CDT...
At 650 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Pikeville to 11 miles
northwest of Gruetli-Laager. Movement was south at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dunlap, Pikeville, Palio, Fall Creek Falls State Park, Brayton, Mount
Crest, Cagle and Old Cumberland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3555 8546 3557 8542 3572 8526 3576 8527
3577 8521 3559 8508 3557 8511 3553 8510
3550 8514 3547 8512 3545 8515 3545 8517
3536 8522 3527 8549 3532 8556 3536 8551
3541 8549 3543 8554 3549 8554 3553 8560
TIME...MOT...LOC 2350Z 351DEG 28KT 3567 8529 3550 8577
CDGSpecial weather statement, Jun 27, 6:52 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
652 PM CDT WED JUN 27 2018
TNZ098-280030-
Marion TN-
652 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 730 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sewanee, or 13 miles east of Winchester, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Monteagle, Powells
Crossroads, Martin Springs, Fiery Gizzard State Park, Haletown
(guild), Griffith Creek, Chimneys State Park, Sequatchie Cave, Foster
Falls State Park and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3524 8584 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3529 8569 3531 8565
3532 8556 3527 8549 3527 8546 3500 8545
3499 8546 3498 8550 3506 8587 3522 8586
3522 8587
TIME...MOT...LOC 2351Z 269DEG 20KT 3517 8588
CDGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:15 PM CDT | Special Weather Statement | MRX | Hamilton | 45 min |
| Jun 26, 7:34 PM CDT | Areal Flood Advisory | MRX | Hamilton, Marion | 116 min |
| Jun 27, 9:47 AM CDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Jun 27, 12:02 PM CDT | Special Weather Statement | MRX | Bledsoe, Rhea | 43 min |
| Jun 27, 12:44 PM CDT | Special Weather Statement | MRX | Bledsoe, Rhea | 46 min |
| Jun 27, 1:10 PM CDT | Special Weather Statement | MRX | McMinn, Meigs | 50 min |
| Jun 27, 3:28 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 34 min |
| Jun 27, 4:53 PM CDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea, Sequatchie | 37 min |
| Jun 27, 5:18 PM CDT | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Jun 27, 5:40 PM CDT | Special Weather Statement | MRX | Bledsoe, Hamilton, Sequatchie | 65 min |
| Jun 27, 6:13 PM CDT | Special Weather Statement | MRX | Bradley, Hamilton | 47 min |
| Jun 27, 6:30 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, Sequatchie | 2 hr |
| Jun 27, 6:38 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Rhea, Sequatchie | 112 min |
| Jun 27, 6:50 PM CDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 40 min |
| Jun 27, 6:52 PM CDT | Special Weather Statement | MRX | Marion | 38 min |
| Jun 27, 12:45 PM CDT | Special Weather Statement | MRX | Clay | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.